Posted by SLS on February 17, 2012, at 7:17:22
In reply to Depakote questions, posted by g_g_g_unit on February 16, 2012, at 21:40:17
> So I took 250mg of Depakote last night in an attempt to ease my Parnate irritability.
> Unfortunately, I found it activating - I went from feeling bleary-eyed and exhausted to being unable to fall asleep until 3am.
That's interesting. That might not be such a bad thing.
Questions: Was your mind more active than usual? Were your thoughts more positive, or were they more depressive? Was your level of anxiety higher or lower?
> Is this a weird reaction?
I'm sure God wouldn't think so. However, us humans don't know any better than to call it a paradoxical reaction. I have not heard of it before. But then again, I am in no position to observe hundreds of people on valproate.
> Should I try raising the dose?
Based upon my experience with valproate, I would probably opt to raise the dosage to between 500 - 1000 mg/day. You should dose twice a day. The half-life of valproate is somewhat short (9 - 16 hours). Your taking valproate is only an experiment of a doctor. If going higher in dosage makes things worse, then perhaps it will be time to end the experiment. However, if you do discontinue it, and you need an augmenter in your antidepressant therapy at some point in the future, valproate might be an interersting choice. It depends on whether it is energizing in a good way or a bad way.
Let us know how it goes.
Some see things as they are and ask why.
I dream of things that never were and ask why not.
- George Bernard Shaw